Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello,

I've been on Tazorac .05gel for 5 weeks now, but my acne has gotten SO much worse. I'm breaking out horribly in cysts on my chin and near my jawline and I have horrible hyperpigmentation that looks purple under makeup. I'm on the verge of giving up but I really don't want to because I've made it this far and there might be a slight chance that it could get better. I've made an appointment to see my derm for any other options but I am not able to meet with him until next month. I am currently using cerave wash and moisturizer and tazorac every night (pea size amount all over face), nothing else.

I just want to know when this "initial breakout" will end and what I can do to speed up the process.

I'm also on minocycline 2x per day and I'm hesitant to add in any other topicals/BHA/AHA because I'm afraid it might cause irritation or dryness (which is what i suffered with in the beginning).

Any help or insight would be much appreciated!

Link to comment
Share on other sites

Maybe you're applying it too often? I've been on Tazorac 0.05% for about 10 months, but there's no way I could apply it every day. I do every other day, and I love the stuff. Is your skin irritated, itchy, or dry?

After I first went to the dermatologist, I was put on Tazorac 0.05% + antibiotics (I don't remember which one), but it took me 2 months to get cleared (I had cystic acne as well). It takes cysts quite some time to heal, as the infection is so deep in the skin. So you just may not be there yet.

Do you think your dermatologist could do a phone conference with you? You could describe what's happening to him, and he may have other suggestions.

Link to comment
Share on other sites

Maybe you're applying it too often? I've been on Tazorac 0.05% for about 10 months, but there's no way I could apply it every day. I do every other day, and I love the stuff. Is your skin irritated, itchy, or dry?

After I first went to the dermatologist, I was put on Tazorac 0.05% + antibiotics (I don't remember which one), but it took me 2 months to get cleared (I had cystic acne as well). It takes cysts quite some time to heal, as the infection is so deep in the skin. So you just may not be there yet.

Do you think your dermatologist could do a phone conference with you? You could describe what's happening to him, and he may have other suggestions.

Thanks so much for your response!!

Up until about week 3 i was applying it every other night but then recently started applying it every night. The first few weeks my skin was very dry/flaky and itchy but it's gotten a lot better since then so I tried using it every night. Now I just seem to be breaking out more :( but maybe i will go back to using it less often...

Wow, you've been on it for a really long time! Has it cleared up your skin really well, including scars/hyperpigmentation? Also, did you use anything else in particular that could have helped your cystic acne at that time?

Link to comment
Share on other sites

On 12/5/2014 at 3:32 AM, hope95 said:

Thanks so much for your response!!

Up until about week 3 i was applying it every other night but then recently started applying it every night. The first few weeks my skin was very dry/flaky and itchy but it's gotten a lot better since then so I tried using it every night. Now I just seem to be breaking out more but maybe i will go back to using it less often...

Wow, you've been on it for a really long time! Has it cleared up your skin really well, including scars/hyperpigmentation? Also, did you use anything else in particular that could have helped your cystic acne at that time?

No problem!

If your skin isn't irritated, itchy, or dry I think you could do every night. I just have sensitive skin, and even if I do it every night with a moisturizer I get dry, red, and patchy. Everyone is different, though. A friend of mine has been applying it every night since day one, and she's not dry or itchy. You know your skin best, and if you think you skin can handle every night, then do that. I was just offering my two cents :P. It seems to be a tricky thing.. I think just about everyone has a different experience on it.

I'm actually 100% clear (except for a few whiteheads on the sides of my nose caused by new glasses). When I first went to the derm, I was only on Tazorac. I went back two weeks later because I felt like it wasn't helping, and was just making me dry. She told me to do every other night (I was applying it nightly) and presribed some antibiotics. I went again a month later (after the antibiotics were up) and I still had cysts. There was a cluster on my cheek that just didn't want to budge. She put me on spironolactone, and about the same time I went back on Tri Nessa (birth control- I had to go off for a few months). So we're at week 6. She told me the spiro would take a few months to kick in. At week 8 I hadn't gotten any new cysts, and the ones I had were almost gone. By week 10 I was clear.

Now (almost a year later) I'm closing down on my battle with scars lol. Finacea helped a ton with red marks. I'm almost completely clear of them. It helps with bumps, too. I have a small area on one cheek (where I broke out the worst) that has clustered scars.. they're just tiny holes. I'm not sure if they qualify as icepick.. they're not very deep and only about 0.5 cm wide. They're not as big as they used to be. I exfoliate and massage that area regularly.

I still have the same tube of Tazorac that I started with.. I only use a dab about as big as a grain of rice once every other day. I don't think I'm even 1/4 through it. I'm still on spiro, which I love because it made me less oily. It took a while to kick in though. I'm still on Tri Nessa. And I still use Finacea on any spots. Basically I've been clear for months, and I'm scared to change my routine because my paraniod self is scared of breaking out again lol.

That's what worked for me. That and running every single product I use on my face through cosdna. I never knew my favorite moisturizer was a comedogenic nightmare until I found that site.

I really, really hope you get it worked out. I know it sucks. If you honesly feel like your skin is getting way worse, I'd call your derm. He knows how the medications work far beyond our experiences. He also might have some cancellations, and could get you in sooner.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×